Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Can B12 deficiency cause spotting between periods ?

Could B12 deficiency cause spotting between periods? I m 46, had a bowel resection for Crohn s and am supposed to get B12 injections every month but it has been at least 6-8 months since I ve had one. I am experiencing very light spotting, started about a week ago about 3 days after my last period, which was on 12/25. Had a normal Pap and pelvic exam in November.
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  307
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
Thanks for the query.

Vitamin B-12 is a nutrient that keeps the body's blood cells and nervous system healthy. A deficiency in B-12 can lead to health problems such as depression and fatigue. These are also common problems that many women experience during their menstrual cycle.

Women lose 50-60ml of blood each menstrual cycle, so it is important to replace all the nutrients lost during menstruation. Vitamin B-12 plays an important role in the formation of red blood cells, so B-12 is especially important during this time. A deficiency in B-12 can lead to a type of anemia called pernicious anemia which causes extreme fatigue.

Vit B12 is less likely to cause spotting inbetwwen the menstrual cycle.

I recommend you to get a colposcopy done.
followed by colposcopic directed biopsy.

Hope this helps. Regards,
Dr Nilofer

Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor